Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 258, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 31, 2000, 6:32 PM CST for Garfield County, Nebraska. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 31, 2000, 6:32 PM CST (00:32 UTC)
- Expired
- Oct 31, 2000, 7:15 PM CST
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 6:40 PM CST | Hail 0.75 | Burwell, NE | |
| Oct 31, 7:10 PM CST | Hail 0.88 | Burwell, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 010035 SVRLBF NEC071-010115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 PM CST TUE OCT 31 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 715 PM CST * AT 632 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF BURWELL...MOVING NORTH AT 40 MPH. * THE STORM IS EXPECTED TO REMAIN IN RURAL AREAS OF GARFIELD COUNTY...ALONG AND NORTH OF HIGHWAY 91. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4178 9919 4175 9880 4206 9877 4207 9912 JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:19 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 31, 3:19 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CST TUE OCT 31 2000 AM ANTICIPATING A TOR BOX CIRCA ZONE ISSUANCE TIME. ZFP MAY BE A TAD LATE ON ACCOUNT OF THAT. .LBpF...NONE. (YET.) SLM
In the hours before
Local storm report, Oct 31, 5:28 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
528 PM CST TUE OCT 31 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 11 SW HAYES CENTER NE 1.25 INCH HAIL
10/31/00 HAYES
0520 PM 14 SE STOCKVILLE NE .75 INCH HAIL
10/31/00 FRONTIER
DPLocal storm report, Oct 31, 6:28 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
628 PM CST TUE OCT 31 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 6 SSW EUSTIS NE TORNADO
10/31/00 FRONTIER DAMAGE TO FARM
0512 PM 11 SE STOCKVILLE NE 1.75 INCH HAIL
10/31/00 FRONTIER
0550 PM 15 SW HAYES CENTER NE .88 INCH HAIL
10/31/00 HAYES
0545 PM 1 S EUSTIS NE TORNADO
10/31/00 FRONTIER POWER LINES AND STRUCTURAL
DAMAGE
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 6:25 PM CST | Tornado Warning | LBF | Custer | 50 min |
| Oct 31, 7:04 PM CST | Tornado Warning | LBF | Custer | 41 min |
| Oct 31, 7:45 PM CST | Tornado Warning | LBF | Custer, Loup | 45 min |
| Oct 31, 8:25 PM CST | Tornado Warning | LBF | Holt | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.